MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BEVD 1.9MM CAT SET; BACTISEAL EVD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD CODMAN BEVD 1.9MM CAT SET; BACTISEAL EVD CATHETERS
Catalog Number 821749
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Fever (1858); Unspecified Infection (1930)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a bactiseal catheter (id 821749) was implanted on (b)(6) 2024.On (b)(6) 2024, the physician found a minimal amount of cerebrospinal fluid (csf) leaking at the end of the catheter, where it was connected to the lure-connector.The catheter was removed on the same day and a small hole was found at the end of the catheter.After the procedure, the patient experienced an infection-related fever with a temperature of 39°c.Additional information was requested; however, it was not provided.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The bactiseal catheter (id 821749) was returned for evaluation.Device history record (dhr): the product code 82-1749 with lot 7361173, conformed to the specifications when released to stock.All finished goods test results, including endotoxin satisfactorily met the requirements.Failure analysis: the catheter was visually inspected; no defect was noted.No tests could be performed as the catheter is very short.Root cause analysis: no root cause could be determined as the catheter is very short.The possible root cause for the issue reported by the customer, could be due to improper handling of the device or could be due a sharp or pointed object coming into contact with the catheter.
 
Additional Manufacturer Narrative
This follow-up is to make a correction in the follow-up sent on 12/06/2024: g3 - awareness date is 11/25/2024 (not 10/25/2024).

Brand Name
CODMAN BEVD 1.9MM CAT SET
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20212942
Report Number3013886523-2024-00284
Device Sequence Number18015883
Product Code JXG
UDI-Device Identifier10381780518440
UDI-Public(01)10381780518440(17)250131(10)7361173
Combination Product (Y/N)N
PMA/510(K) Number
K090348
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number821749
Device Lot Number7361173
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/25/2024
04/02/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date12/06/2024
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian